Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 18, NWS Grand Junction, CO

May 29, 2012Moffat County, Rio Blanco County, Routt County, Colorado

NWS Grand Junction, CO issued this red flag warning at May 29, 2012, 9:58 AM MDT for Moffat County, Rio Blanco County, Routt County, Colorado. It took effect at May 30, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2012, 9:58 AM MDT (15:58 UTC)
In effect from
May 30, 2012, 12:00 PM MDT
Expired
May 30, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Moffat County, CO, Rio Blanco County, CO, Routt County, CO

The radar

The Grand Junction radar (KGJX), 149 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2983 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WWUS85 KGJT 291558
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
958 AM MDT TUE MAY 29 2012

...LOW HUMIDITY...GUSTY WINDS...AND DRY FUELS WILL PRODUCE
RED FLAG CONDITIONS IN NORTHWEST COLORADO WEDNESDAY AFTERNOON...

.UNUSUALLY DRY AND CRITICAL FUELS CONDITIONS WILL PERSIST OVER
NORTHWEST COLORADO FOR THE NEXT SEVERAL DAYS IF NOT WEEKS.
WEDNESDAY AFTERNOON A DRY COOL FRONT WILL SWEEP OVER NORTHWEST
COLORADO. THIS WILL ADD GUSTY WINDS THAT WILL REACH THE CRITICAL
25 MPH THRESHOLD AT MOST LOCATIONS. THE FUELS IN ZONE 201 ARE
CRITICAL ABOVE 8500 FEET. THE HUMIDITIES THERE MAY NOT FALL ALL
THE WAY TO THE CRITICAL 15 PERCENT THRESHOLD BUT WILL BE CLOSE.
THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 200
AND 202 AND ZONE 201 ABOVE 8500 FEET.

COZ200-202-300400-
/O.UPG.KGJT.FW.A.0013.120530T1800Z-120531T0300Z/
/O.NEW.KGJT.FW.W.0018.120530T1800Z-120531T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
958 AM MDT TUE MAY 29 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200 AND 202...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL WEDNESDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ201-300400-
/O.NEW.KGJT.FW.W.0018.120530T1800Z-120531T0300Z/
ROUTT FORECAST AREA-
958 AM MDT TUE MAY 29 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
201 ABOVE 8500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 201 ROUTT
  FORECAST AREA ABOVE 8500 FEET.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 20 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL WEDNESDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
4 follow-up statements
001 
WWUS85 KGJT 300137
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
737 PM MDT TUE MAY 29 2012

...LOW HUMIDITY...GUSTY WINDS...AND DRY FUELS WILL PRODUCE RED
FLAG CONDITIONS IN NORTHWEST COLORADO WEDNESDAY AFTERNOON...

.UNUSUALLY DRY AND CRITICAL FUEL CONDITIONS WILL PERSIST OVER
NORTHWEST COLORADO FOR THE NEXT SEVERAL DAYS IF NOT WEEKS.
WEDNESDAY AFTERNOON A DRY COOL FRONT WILL SWEEP OVER NORTHWEST
COLORADO. THIS WILL ADD GUSTY WINDS THAT WILL REACH THE CRITICAL
25 MPH THRESHOLD AT MOST LOCATIONS. THE FUELS IN ZONE 201 ARE
CRITICAL ABOVE 8500 FEET. THE HUMIDITIES THERE MAY NOT FALL ALL
THE WAY TO THE CRITICAL 15 PERCENT THRESHOLD BUT WILL BE CLOSE.
THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 200
AND 202 AND ZONE 201 ABOVE 8500 FEET.

COZ200-202-301645-
/O.CON.KGJT.FW.W.0018.120530T1800Z-120531T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
737 PM MDT TUE MAY 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200 AND 202...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL 
  WEDNESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ201-301645-
/O.CON.KGJT.FW.W.0018.120530T1800Z-120531T0300Z/
ROUTT FORECAST AREA-
737 PM MDT TUE MAY 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 201...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 201 ROUTT 
  FORECAST AREA ABOVE 8500 FEET.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 20 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL 
  WEDNESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
203 
WWUS85 KGJT 300950
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
350 AM MDT WED MAY 30 2012

...LOW HUMIDITY...GUSTY WINDS...AND DRY FUELS WILL PRODUCE RED
FLAG CONDITIONS IN NORTHWEST COLORADO THIS AFTERNOON...

.UNUSUALLY DRY AND CRITICAL FUEL CONDITIONS WILL PERSIST OVER
NORTHWEST COLORADO FOR THE NEXT SEVERAL DAYS IF NOT WEEKS. THIS
AFTERNOON...A DRY COOL FRONT WILL SWEEP OVER NORTHWEST COLORADO
CAUSING GUSTY SURFACE WINDS UPWARDS OF 25 MPH WHILE HUMIDITIES
WILL STAY AT OR BELOW 15 PERCENT FOR FIRE ZONES 200 AND 202. IN
ZONE 201...FUELS ARE CONSIDERED CRITICAL ABOVE 8500 FEET.
HOWEVER...HUMIDITIES IN ZONE 201 MAY NOT FALL ALL THE WAY TO THE
CRITICAL 15 PERCENT THRESHOLD BUT THEY WILL BE CLOSE.
THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 200
AND 202 AND ZONE 201 ABOVE 8500 FEET.

COZ200-202-302200-
/O.CON.KGJT.FW.W.0018.120530T1800Z-120531T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
350 AM MDT WED MAY 30 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 200 AND 202...

* AFFECTED AREA...

   IN COLORADO...

    FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND
    FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ201-302200-
/O.CON.KGJT.FW.W.0018.120530T1800Z-120531T0300Z/
ROUTT FORECAST AREA-
350 AM MDT WED MAY 30 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONE 201...

* AFFECTED AREA...

   IN COLORADO...FIRE WEATHER ZONE 201 ROUTT FORECAST AREA.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 20 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
525 
WWUS85 KGJT 301929
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
129 PM MDT WED MAY 30 2012

...LOW HUMIDITY...GUSTY WINDS...AND DRY FUELS WILL PRODUCE RED
FLAG CONDITIONS IN NORTHWEST COLORADO THIS AFTERNOON AND EVENING...

.UNUSUALLY DRY AND CRITICAL FUEL CONDITIONS WILL PERSIST OVER
NORTHWEST COLORADO FOR THE NEXT SEVERAL DAYS IF NOT WEEKS. THIS
AFTERNOON...A DRY COOL FRONT WILL SWEEP OVER NORTHWEST COLORADO
CAUSING GUSTY SURFACE WINDS UPWARDS OF 25 MPH WHILE HUMIDITIES
WILL STAY AT OR BELOW 15 PERCENT FOR FIRE ZONES 200 AND 202. IN
ZONE 201...FUELS ARE CONSIDERED CRITICAL ABOVE 8500 FEET.
HOWEVER...HUMIDITIES IN ZONE 201 MAY NOT FALL ALL THE WAY TO THE
CRITICAL 15 PERCENT THRESHOLD BUT THEY WILL BE CLOSE. THEREFORE...
A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 200 AND 202 AND
ZONE 201 ABOVE 8500 FEET.

COZ200-202-310300-
/O.CON.KGJT.FW.W.0018.000000T0000Z-120531T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
129 PM MDT WED MAY 30 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 200 AND 202...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THIS 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ201-310300-
/O.CON.KGJT.FW.W.0018.000000T0000Z-120531T0300Z/
ROUTT FORECAST AREA-
129 PM MDT WED MAY 30 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 201...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 201 ROUTT 
  FORECAST AREA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...16 TO 21 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THIS 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
322 
WWUS85 KGJT 310251
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
851 PM MDT WED MAY 30 2012


COZ200-202-310400-
/O.EXP.KGJT.FW.W.0018.000000T0000Z-120531T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
851 PM MDT WED MAY 30 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200 AND 202...

WINDS HAVE DECREASED AND HUMIDITY IS SLOWLY RECOVERING SO THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.


$$

COZ201-310400-
/O.EXP.KGJT.FW.W.0018.000000T0000Z-120531T0300Z/
ROUTT FORECAST AREA-
851 PM MDT WED MAY 30 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
201...

WINDS HAVE DECREASED AND HUMIDITY IS SLOWLY RECOVERING SO THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.



$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 29, 7:32 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 29, 7:32 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
732 AM MDT TUE MAY 29 2012

.UPDATE...
ISSUED AT 723 AM MDT TUE MAY 29 2012

A LOVELY COOL MORNING ACROSS THE FORECAST AREA. AT 7 AM
TEMPERATURES IN THE HIGH COLORADO VALLEYS HAD CLIMBED INTO THE
MID-UPPER 30S SO THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

ATTENTION QUICKLY TURNS TO THE DRY COOL FRONT PROGGED TO PASS
WEDNESDAY AFTERNOON. CONFIDENCE IS HIGH THAT THE NW COLORADO FIRE
ZONES WILL BE UPGRADED TO RED FLAG WARNING BUT THERE IS SOME
UNCERTAINTY ABOUT FIRE ZONES FURTHER TO THE SOUTH. WILL WAIT FOR
THE NEW NAM THAT COMES IN BY 9 AM TO MAKE THE FINAL DECISIONS ON
THE FIRE HIGHLIGHTS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 322 AM MDT TUE MAY 29 2012

SOME MEAGER HGT RISES IN STORE TODAY AS A WEAK SHORTWAVE MOVES
OVER NORTHERN ROCKIES AND WEAKENS AS IT MOVES ACROSS WY. ONLY EFFECT ON
OUR WX WILL BE A FEW CLOUDS ALONG CO/WY BORDER AS THIS WAVE PASSES
BY. SW FLOW TODAY WILL MAKE TEMPS ANYWHERE FROM 4 TO 6 DEGREES WARMER
THAN YESTERDAY.

FOR TONIGHT...ANOTHER MILD NIGHT IS IN STORE. DURING THIS TIME FRAME
HOWEVER ANOTHER SHORTWAVE WILL INTENSIFY AND SHIFT TOWARD THE SE.
THIS SHORT WV WILL WEAKEN WEDNESDAY THOUGH AS IT MOVES INTO SOUTH
DAKOTA BUT IT WILL STILL PUSH A RELATIVELY WEAK COLD FRONT THROUGH
OUR CWA BY LATE AFTERNOON. THE ONLY REAL CHANGE WILL BE A SHIFT IN
WIND DIRECTION TO THE NW. MODERATE WINDS ARE EXPECTED TO BLOW OVER
THE NW PLATEAU COUNTRY WHERE WIND GUSTS MAY EXCEED 25 MPH. AS A
RESULT...THE FIRE WEATHER WATCH CONTINUES IN THAT REGION. LITTLE
MOISTURE IS ASSOCIATED WITH THIS SYSTEM SO DRY CONDITIONS WILL
PREVAIL.

COLD ADVECTION WILL INTENSIFY WEDNESDAY NIGHT UNDER A NORTH FLOW
ALOFT WITH SOME CLOUDS OVER THE NORTHERN AND CENTRAL MTNS. OTHER THAN THE
POSSIBILITY OF SOME VIRGA...THE REGION WILL REMAIN DRY. SURFACE
INVERSIONS ALSO LIKELY TO BE WEAKER AS COLD ADVECTION WILL KEEP
THE ATMOSPHERE WELL MIXED.

HIGH PRESSURE WILL START TO BUILD TO OUR WEST THURSDAY AND THURSDAY NIGHT
WITH GRADUALLY WARMING TEMPERATURES AND DRY CONDITIONS. SURFACE WINDS
WILL GENERALLY BE LIGHT.

.LONG TERM...(FRIDAY THROUGH MONDAY NIGHT)
ISSUED AT 322 AM MDT TUE MAY 29 2012

LATEST GFS RUN HIGHLIGHTS LARGE AREA OF HIGH PRESSURE OVER MUCH OF
WESTERN THIRD OF THE NATION. HOWEVER...A MINOR SHORTWAVE WILL BE
MOVING UNDER THE RIDGE AND WILL BE OVER SOUTHERN NV/SOUTHERN CALIF FRIDAY.
AS THIS OCCURS...MOISTURE TRANSPORT VECTORS ON 315K ISENTROPIC SFC
INDICATES MOISTURE ORIGINATING FROM PACIFIC OCEAN MOVING UP AND
OVER RIDGE BEFORE DROPPING DOWN OVER EASTERN UT/WESTERN CO.
PRECIPITABLE WATER ONLY INCREASES FROM .3 TO .5 IN SO NOTHING
EXCESSIVE BUT THIS MOISTURE ALONG WITH APPROACHING WAVE CERTAINLY
HELPS THE CHANCE FOR SOME SHOWERS AND STORMS. GFS/EC AGREE.
ATTM...NRN/CENT/SRN MTNS ARE FAVORED WITH SOME LATE DAY SHOWERS
AND STORMS AS FAVORABLE LAPSE RATES EXIST ALONG WITH OROGRAPHIC
FLOW AIDING IN CONVECTIVE DEVELOPMENT.

BY SAT EVENING...SHORTWAVE WILL BUT JUST TO OUR S SO ANOTHER ROUND
OF SHOWERS/STORMS IS EXPECTED AS MODELS PUT BULLS EYE OVER SAN
JUANS. AFTER THIS DISTURBANCE MOVES OVER DIVIDE...W/SWLY FLOW SETS
UP AS ANOTHER DISTURBANCE MAKES ITS WAY TO CALIF COAST. THIS
DISTURBANCE SHOULD NOT START AFFECTING OUR AREA TIL LATE MONDAY
NIGHT AND BEYOND.

FOR AREAS W OF MTNS...PLENTY OF SUN WILL BE THE RULE FRIDAY
THROUGH MONDAY WITH TEMPERATURES RUNNING ABOUT 5 TO 6 DEGREES
ABOVE NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 322 AM MDT TUE MAY 29 2012

VFR CONTINUES FOR NEXT 24 HRS.

&&

.FIRE WEATHER...
PREVIOUSLY ISSUED AT 325 PM MDT MON MAY 28 2012

A VERY DRY AIR MASS REMAINS IN PLACE AND FUELS ARE CRITICAL FOR
MOST OF WESTERN COLORADO. RIDGING ON TUESDAY BRINGS TEMPERATURES
BACK ABOVE NORMAL. A DRY COOL FRONT WILL SWEEP OVER NORTHEAST UTAH
AND NORTHWEST COLORADO WEDNESDAY AFTERNOON. AFTERNOON HUMIDITIES
WILL BE BELOW THE CRITICAL 15 PERCENT THRESHOLD IN NW COLORADO AND
THE WINDS MAY EXCEED 25 MPH. THEREFORE WE HAVE ISSUED A FIRE
WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR COLORADO ZONES 200 AND
202. DRY AND WARM CONDITIONS DOMINATE THE REMAINDER OF THE WEEK
EXCEPT FOR MOUNTAIN THUNDERSTORMS AND SHOWERS FRIDAY THROUGH
SUNDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR COZ200-202.

UT...NONE.
&&

UPDATE...JOE
SHORT TERM...TGR/MC
LONG TERM...TGR
AVIATION...TGR
FIRE WEATHER...JOE
Hazardous weather outlook, May 29, 5:40 AM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
540 AM MDT TUE MAY 29 2012

COZ001>014-017>023-UTZ022>025-027>029-301145-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
540 AM MDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON AND AGAIN SATURDAY AFTERNOON AS A WEAK DISTURBANCE MOVES
IN FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.